La variété caractéristique d'un système différentiel analytique
Annales de l'Institut Fourier, Volume 50 (2000) no. 2, pp. 491-518.

The characteristic variety of an analytic linear differential system has the two following classical properties:

1. Independance of the filtration.

2. Integrability (e.g. stability by Poisson bracket).

Here, it is proven that the first property is still true for non-linear systems outside of the zero-section. The second property is still true generically (at the other points, the question remains open).

La variété caractéristique d’un système différentiel linéaire analytique possède les deux propriétés classiques suivantes :

1. Indépendance de la filtration.

2. Intégrabilité (i.e. stabilité par crochet de Poisson).

On montre ici que la première propriété reste vraie hors de la section nulle pour les systèmes non linéaires. La seconde propriété reste vraie génériquement (ailleurs, la question reste ouverte).

@article{AIF_2000__50_2_491_0,
     author = {Malgrange, Bernard},
     title = {La vari\'et\'e caract\'eristique d'un syst\`eme diff\'erentiel analytique},
     journal = {Annales de l'Institut Fourier},
     pages = {491--518},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {50},
     number = {2},
     year = {2000},
     doi = {10.5802/aif.1763},
     zbl = {0951.35007},
     mrnumber = {2001m:32020},
     language = {fr},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.1763/}
}
TY  - JOUR
AU  - Malgrange, Bernard
TI  - La variété caractéristique d'un système différentiel analytique
JO  - Annales de l'Institut Fourier
PY  - 2000
DA  - 2000///
SP  - 491
EP  - 518
VL  - 50
IS  - 2
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.1763/
UR  - https://zbmath.org/?q=an%3A0951.35007
UR  - https://www.ams.org/mathscinet-getitem?mr=2001m:32020
UR  - https://doi.org/10.5802/aif.1763
DO  - 10.5802/aif.1763
LA  - fr
ID  - AIF_2000__50_2_491_0
ER  - 
%0 Journal Article
%A Malgrange, Bernard
%T La variété caractéristique d'un système différentiel analytique
%J Annales de l'Institut Fourier
%D 2000
%P 491-518
%V 50
%N 2
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.1763
%R 10.5802/aif.1763
%G fr
%F AIF_2000__50_2_491_0
Malgrange, Bernard. La variété caractéristique d'un système différentiel analytique. Annales de l'Institut Fourier, Volume 50 (2000) no. 2, pp. 491-518. doi : 10.5802/aif.1763. https://aif.centre-mersenne.org/articles/10.5802/aif.1763/

[BCG] R. Bryant, S.S. Chern, R. Gardner, H. Goldschmidt and P. Griffiths, Exterior differential systems, MSRI Publ., vol. 18, Springer (1992). | MR | Zbl

[BG] R. Bryant and P. Griffiths, Characteristic cohomology of differential systems, I; general theory, J. Amer. Math. Soc., 8 (1995), 507-596. | MR | Zbl

[Bj] J.-E. Björk, Rings of differential operators, North-Holland, 1979. | Zbl

[BM] D. Bayer-D. Mumford, What can be computed in algebraic geometry? Comp. alg. geometry and commutative algebras, Symposia Math., 39, Cambridge University Press (1993), 1-43. | Zbl

[BS] D. Bayer-M. Stillman, A criterion for detecting m-regularity, Inv. Math., 87 (1987), 1-11. | MR | Zbl

[Fr] J. Frisch, Points de platitude d'un morphisme d'espaces analytiques, Inv. Math., 4-2 (1967), 118-138. | MR | Zbl

[Ga] O. Gabber, The integrability of the characteristic variety, Amer. J. Math., 103 (1981), 445-468. | MR | Zbl

[GM] M. Granger, P. Maisonobe, A basic course on differential modules, in D-modules coherents et holonomes, P. Maisonobe et C. Sabbah ed., Travaux en cours n° 45, Hermann (1993), 103-168. | MR | Zbl

[Go] H. Goldschmidt, Integrability criteria for systems of non-linear partial differential equations, J. Diff. geometry, 1 (1967), 269-307. | MR | Zbl

[Gr] A. Grothendieck, Techniques de constructions en géométrie analytique, Séminaire H. Cartan, 13 (1960/1961), exposés 7-17, Benjamin (1967).

[GS] V. Guillemin-S. Sternberg, An algebraic model for transitive differential geometry, Bull. Amer. Math. Soc., 70 (1964), 16-47. | MR | Zbl

[Ho] C. Houzel, Géométrie analytique locale, Séminaire Cartan 13 (1960/1961), exposés 18-21, Benjamin (1967). | Numdam | Zbl

[Ka] M. Kashiwara, On the maximally overdetermined systems of linear differential equation I, Publ. RIMS Kyoto Univ., 10 (1975), 563-579. | MR | Zbl

[Ma] B. Malgrange, L'involutivité générique des systèmes différentiels analytiques, C. R. Acad. Sc. Paris, 326-1 (1998), 863-866. | MR | Zbl

[Qu] D. Quillen, Formal properties of overdetermined systems of linear differential equations, Ph. Thesis, Harvard University, 1964.

[Ri1] J. Ritt, Differential algebra, Coll. Publications n° 33, Amer. Math. Soc., Dover (1966).

[Ri2] J. Ritt, Systems of differential equations, I - Theory of ideals, Amer. J. of Math., 60 (1938), 535-548. | JFM | Zbl

[Ts] T. Tsujishita, On variational bicomplexes associated to differential equations, Osaka J. of Math., 19 (1982), 311-363. | MR | Zbl

[Tu] W. M. Tulczyjew, The Euler-Lagrange resolution, in Lect. Notes in Mathematics, n° 836, Springer (1980), 22-48. | MR | Zbl

[Ve] J. L. Verdier, Classe d'homologie associée à un cycle, Séminaire de géométrie analytique, exposé n° 6, A. Douady et J. L. Verdier, ed., Astérisque 36-37, Soc. Math. Fr. (1976). | MR | Zbl

[Vi] A. M. Vinogradov, The C-spectral sequence, Lagrangian formalism and conservation laws, I, II, J. Math. An. Appl., 100 (1984), 1-129. | Zbl

Cited by Sources: